Part of the Texts and Readings in Mathematics book series (volume 6)


A measure preserving Borel automorphism σ on a probability space (X, Ɓ, m) is said to be ergodic if for every AB invariant under σ, m(A) = 0 or m(XA) = 0.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    G. D. Birkhoff. Proof of a Recurrence Theorem for Strongly Transitive Systems, Proc. Nat. Acad. Sci., 17 (1931), 650–655. Birkhoff: Collected Mathematical Papers, vol. 2, 398–403, Dover, 1968.CrossRefzbMATHGoogle Scholar
  2. [2]
    G. D. Birkhoff. Probability in Physical Systems, Bull. Amer. Math. Soc., 38 (1932), 361–379. Birkhoff: Collected Mathematical Papers, vol. 2 794–812, Dover, 1968.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    G. D. Birkhoff and Paul Smith. Structure Analysis of Surface Transformations, Jn. de Math. (Liouville), 1928, S9, 7 (1928), 345–379. Birkhoff: Collected Mathematical Papers, vol. 2, 360–393, Dover, 1968.zbMATHGoogle Scholar
  4. [4]
    P. Billingsley. Ergodic Theory and Information, John Wiley & Sons, 1965.zbMATHGoogle Scholar
  5. [5]
    N. A. Friedman. Introduction to Ergodic Theory, Van Nostrand-Reinhold, 1970.zbMATHGoogle Scholar
  6. [6]
    H. Furstenberg. Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton University Press, 1981.CrossRefzbMATHGoogle Scholar
  7. [7]
    K. Petersen. Ergodic Theory, Cambridge University Press, 1983.CrossRefzbMATHGoogle Scholar
  8. [8]
    J. C. Oxtoby. Measure and Category, Springer-Verlag, 1980.CrossRefzbMATHGoogle Scholar

Copyright information

© Hindustan Book Agency 2013

Authors and Affiliations

  1. 1.University of MumbaiIndia

Personalised recommendations